MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was not confirmed through failure analysis investigation.The instrument was tested with an in-house system and passed both the engagement and self tests.Testing found the instrument exhibiting intuitive motion in all directions with the grips properly opening and closing.The cut and energy delivery functionality including the knife slot, gap test and grip force were verified and passed specification.The instrument operated as expected.While there was no report of any patient harm, adverse outcome or injury, recurrence of the reported sealing issue with the vessel sealer instrument could cause or contribute to an adverse event.Furthermore, it is unknown what caused the sealing issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the user observed that energy was unable to be activated on the vessel sealer instrument.The user completed the procedure using the backup instrument with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key9137674
Report Number2955842-2019-10759
Device Sequence Number2694271
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200630(10)L10180613
Combination Product (Y/N)N
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberL10180613 0083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2019
Initial Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1